Journal of Optimization Theory and Applications

, Volume 117, Issue 2, pp 397-414

First online:

Approximate Controllability for a Class of Abstract Second-Order Functional Evolution Equations

  • M.A. MckibbenAffiliated withGoucher College

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


Results providing sufficient conditions for the approximate controllability of a class of second-order abstract functional evolution equations governed by the generator of a strongly continuous cosine family of linear operators, together with nonlocal initial conditions, are developed. This work extends results included in recent work by Naito, Park, Zhou, and others. The abstract theory is then applied to a parabolic partial integrodifferential equation.

Approximate controllability evolution equations cosine family second-order equations